MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER LEFT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER LEFT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102237
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the handle disengages when impacted.Failure in device was noticed during set up or inspection.The procedure was completed using the same device.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
Additional information in d4, g4, h4, h6.Investigation results: a daa double offset adapter left 80/45 (art.No.75102237 / lot number a58173) was reported because its handle disengages during impaction.The failure of the device was noticed during set up or inspection.The procedure was completed using the same device.No surgical delay or injury to the patient was reported.The complaint device, used in treatment, was returned for investigation.The reported issue could not be confirmed upon visual inspection and functional control.The connection was not damaged and the connection functioned according to the intended use.The complaint history review was performed, one further complaint was found for a device of the same lot number.The production documentation was reviewed, no deviations from the standard manufacturing process was found which could have contributed to the reported issue.Since no device problem was found, no further actions are deemed necessary.Smith+nephew will continue to monitor similar issues.The complaint device will be discarded.

Brand Name
DAA DOUBLE OFFSET ADAPTER LEFT 80/45
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11396827
Report Number9613369-2021-00083
Device Sequence Number3286258
Product Code JDI
UDI-Device Identifier00885556535424
UDI-Public00885556535424
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102237
Device Catalogue Number75102237
Device Lot NumberA58173
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1